MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LIMITED ULTOS FOOT PLATING SYSTEM; ULTOS¿ GENERAL FUSION STRAIGHT PLATE 2 HOLE

ORTHO SOLUTIONS UK LIMITED ULTOS FOOT PLATING SYSTEM; ULTOS¿ GENERAL FUSION STRAIGHT PLATE 2 HOLE
Lot Number 8495
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information could be received regarding the clinical conditions under which the plate may have broken from the surgeon/hospital at this time.A quality review of the device history record showed that the product was inspected upon completion of manufacturing in accordance to the design specification and passed.These products were further quality inspected at ortho solutions through the approved inspection control process and met all the design dimensions and material specification requirements.No design review necessary at this time.If any further information is made available this report will be re-opened for further investigation.Ortho solutions will continue to monitor any and all related complaints for data trending.
 
Event or Problem Description
The device is an implant trial intended for to assess adequate sizing and geometry of the required implant.The device was therefore mis-used and implanted into the patient.Post-operative fracture of this plate inside the patient was reported; subsequently a revision surgery has been undertaken to remove the broken plate from the patient.The level of patient compliance following the initial surgery is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
No further information could be received regarding the clinical conditions under which the plate may have broken from the surgeon/hospital at this time.A quality review of the device history record showed that the product was inspected upon completion of manufacturing in accordance to the design specification and passed.These products were further quality inspected at ortho solutions through the approved inspection control process and met all the design dimensions and material specification requirements.No design review necessary at this time.If any further information is made available this report will be re-opened for further investigation.Ortho solutions will continue to monitor any and all related complaints for data trending.External laboratory sem fractography and hardness testing yielded no gross material or manufacturing discontinuities.Based on the clinical information and the investigation findings, the root cause for the plate fracture was attributed to the use of the plate in an anatomical region which is not suitable for the general fusion straight plate, for which a specific plate is also offered in the system.

Brand Name
ULTOS FOOT PLATING SYSTEM
Common Device Name
ULTOS¿ GENERAL FUSION STRAIGHT PLATE 2 HOLE
Manufacturer (Section D)
ORTHO SOLUTIONS UK LIMITED
west station business park
spital road
maldon, essex, CM9 6 FF
UK  CM9 6FF
MDR Report Key8879332
Report Number3008951116-2019-00004
Device Sequence Number13829182
Product Code HRS
UDI-Device Identifier05055662946475
UDI-Public05055662946475
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141784
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number8495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1